Discussions that mention seroquel

Sleep Disorders board


I am just going around reading everyone’s post and replying to some. I am not expert but sharing what I have been through and what I know....
Ambien will help you with the sleep, I would take the 5 mg and see how that works and it you don’t feel anything in an hour take the other 5mg. Does Zoloft really help for sleeping? Since you are taking antidepressants you should ask your doctor about trazadone because that stuff will knock you out and it helps with depression but be aware you will have vivid dreams. You will wake up the next day wondering if that really happened.
Starting back on old or new meds you will always get some side effect like what you said the jittery and feeling awful but as you know it will go away.
I have taken so many meds from antidepressants, anxiety to bipolar to figure out my sleep. The only thing that is helping me or should I say barley helping is Klonapen/Clonazepam. Also stay away from seroquel. Not only will it help you sleep but your cholesterol with go up and you will gain 20lbs in two months.
My doc just gave me seroquel to help me sleep (recommended 12.5mg dosage) after really no luck with ambien and other sleed aids. i haven't taken it yet--I am a bit scared to because of the weight gain! Out of the three sleep aids I have tried, Lunesta seems to work the best for me--Ambien had too many side effects that I didn't like, and it would make me wake up exactly 6 hours after I took it!! That wasn't fun. I only take the meds if I have been in bed an hour and haven't fallen asleep. I try to fall asleep every night on my own first. I just started taking Yoga--if anything, it will teach me how to relax! Ya know I have only recently started having sleeping problems and I know that I had no problems getting to sleep before, so I should be able to get back to that--this is just a temporary problem and once I learn to relax again, I will be fine! That's what I keep telling myself! You have got to stay positive!
Insomnia is a hallmark withdrawal symptom. Years of Zoloft no doubt messed with your natural sleep pattern as well. Most psychoactive meds disrupt/change the various stages of sleep from what I've read.

You can't just expect long term sleep disturbance caused by drugs to just whip back into shape; it can take months/years depending. This doesn't mean severe insomnia that whole time, but irregular sleep patterns like sleeping alot then not sleeping at all, or incomplete nights or broken up sleep intil the brain re-learns how to sleep in a more patterned fashion...provided abstience of drugs or meds but if drugs are continued from time to time the brain really can't do the job it needs to do as the drugs continually interrupt the brain's own natural abilities to regulate and maintain homostatis.

Now, as far as the seroquel, it's an antipsychotic; a major tranquilizer(downer) which can adversely effect the nervous system, causing damage over time so I wouldn't recommend it.